Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

What causes severely swollen lips?

My lips have been swollen for the past week. I don t know what caused it but they won t go down. At night they seem to get real puffy & in the morning when I awake they re bigger than they were the night before. During the day the swelling subsides but I want to know what s going on. Help please
Asked On : Sat, 19 Aug 2017
Answers:  1 Views:  3
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dentist 's  Response
Hi.
Thanks for the query.

As per your complain it seems that the symptoms of swelling of lips that subsides during the day but recur can be due to Allergic reaction causing Allergic Angioedema of lips....
It can be due to any food or medication while other causes can be allergic reaction to any skin cosmetic, soap, lip balm etc..
I would suggest you to consult a Physician and get evaluated and a clinical evaluation and investigations like blood tests for allergies like RAST TEST, Patch test, Food Challenge test can help in ruling out the exact cause of the symptoms and treat accordingly.
As of now take anti allergics like Levocetrizine..
Do cool compresses over the lips .
You can be advised injectable steroids and antihistamines to reduce swelling..

Hope this helps..

Regards..
Answered: 5 days ago
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor